Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 25, 2021, 2:47 PM MDT for Lincoln County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 2:47 PM MDT (20:47 UTC)
- Expired
- Jul 25, 2021, 3:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2126 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900 WWUS85 KBOU 252047 SPSBOU Special Weather Statement National Weather Service Denver CO 247 PM MDT Sun Jul 25 2021 COZ046-252115- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 247 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 315 PM MDT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over Limon, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3914 10374 3927 10384 3940 10361 3924 10352 TIME...MOT...LOC 2047Z 317DEG 9KT 3925 10371 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 2:46 PM MDT, 1 minute earlier.
Area forecast discussion, Jul 25, 2:46 PM MDT, 1 minute before
Area Forecast Discussion National Weather Service Denver/Boulder CO 246 PM MDT Sun Jul 25 2021 .SHORT TERM...(This evening through Monday) Issued at 224 PM MDT Sun Jul 25 2021 Convection is firing over Lincoln, Elbert and Washington Counties at this time. There is also some developing over The best, along a boundary over northeastern Lincoln County. r the mountains and high valleys, mainly west of the divide. Dew point readings are close to 70 degrees F over Phillips and Sedgwick COunties. Over the rest of the plains and lower foothills, dew point readings are mostly in the 50s F. On the satellite pictures you can see an outflow boundary moving westward into the eastern border area of the CWA right now. The best CAPE is over the mountains west of the divide and over the southeastern forecast area this evening, This is currently where to best radar echoes are. Will hit the pops highest there early this evening The cells in the mountains are moving slowly southward. On the plains, the convection is moving slowly eastward. There could be flooding issues over he southeastern plains. The cells over the mountains should get as strong. Monday looks a bit drier with precipitable water values in the 0.50 to 1.00 range over the CWA. The CAPE progs are pretty limited over the eastern plains, with little to no CAPE over the rest of the plains, with the highest values over the southwestern CWA. Will hit the pops best there, with little over the rest of the forecast area. For temperatures, Monday's highs are 0.5 to 2.0 C warmer than today's .LONG TERM...(Monday night through Sunday) Issued at 224 PM MDT Sun Jul 25 2021 Isolated thunderstorms in the central mountains and southern plains may persist into Monday evening. There is good model consensus through this week, as a large ridge will continue to build and move slowly east over the CONUS. Heights will be rising over Colorado through about mid week, with light subsidence, dry air and warming aloft. Forecast soundings are showing an inversion at around 500 mb through Wednesday, with 500 mb temperatures up to around -2 C across much of the area. Precipitation will be limited by the warm, dry air aloft but there should be enough moisture below for some isolated storms and showers, mainly over the high terrain. A warming trend will begin Monday with temperatures forecast to reach 100 F across much of the plains by Wednesday afternoon. In the latter half of the week, Colorado should be on the west side of the ridge with mid level moisture gradually returning to the mountains in more southerly flow aloft. The warming trend should break Thursday, though only slight cooling of a few degrees is currently expected Thursday and Friday. Models are still showing a weak, northeasterly front come across the plains late Thursday or early Friday which may bring a bit more cooling and slight increase of moisture, though these factors are uncertain. Expect cooler temperatures and a significant increase in coverage and intensity of storms and showers through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 224 PM MDT Sun Jul 25 2021 Currently, a pretty decent boundary is heading towards DIA from the convection to the southeast. Winds remain variable out at DIA and pretty light in speed. Models still have east-southeasterly winds later this afternoon which looks good with that boundary coming. Models show drainage south- southwesterlies by late evening. There will be no ceiling issues. Will leave the "VCTS" for going in the TAF and will add a TEMPO group for gusty winds. && .HYDROLOGY... Issued at 224 PM MDT Sun Jul 25 2021 The flash flood threat looks very limited over the burn areas later this afternoon and evening. Same for Monday too. The showers and thunderstorms over the plains could produce some heavy rainfall amounts as they are barely moving. The coming week looks pretty dry through Wednesday, with only isolated thunderstorms over the mountains and mainly away from the new burn areas. Any storms that form will be slow moving, but the flood potential will be very low through Wednesday. Some increase in moisture is expected for the weekend, and the environment will still support slow moving storms with potential for heavy rain. An elevated risk of burn area flash flooding currently seems likely for next weekend. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RJK LONG TERM....EJD AVIATION.....RJK HYDROLOGY....RJK/EJD
Hazardous weather outlook, Jul 25, 10:36 AM MDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1036 AM MDT Sun Jul 25 2021 COZ030>051-261645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1036 AM MDT Sun Jul 25 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight The airmass has dried out a bit across the forecast area which will lessen the chances of showers and thunderstorms a little bit this afternoon and evening. The best chance for thunderstorms will be in Park County and along the southern foothills and Palmer Divide with heavy rain and lightning being the primary threats. The rest of the forecast area can expect isolated showers and thunderstorms. The threat for flash flooding over the recent burn areas is expected to be minimal. .DAYS TWO THROUGH SEVEN...Monday through Saturday We'll have warmer and drier weather through the middle of the week. There will only be isolated thunderstorms over and near the mountains in the afternoons and evenings, and the risk of burn scar flooding will be very low. Temperatures will be near 100 on the plains Tuesday and Wednesday. Some increase in thunderstorm activity is likely by Friday along with a little cooling. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jul 25, 2:41 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Denver CO 241 PM MDT Sun Jul 25 2021 COZ047-252115- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 241 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 315 PM MDT... At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Boyero, or 32 miles southeast of Limon, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Lincoln County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321 TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339 RPK
Special weather statement, Jul 25, 2:47 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 247 PM MDT Sun Jul 25 2021 COZ046-252115- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 247 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELBERT AND NORTH CENTRAL LINCOLN COUNTIES UNTIL 315 PM MDT... At 247 PM MDT, Doppler radar was tracking a strong thunderstorm over Limon, moving southeast at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Limon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3914 10374 3927 10384 3940 10361 3924 10352 TIME...MOT...LOC 2047Z 317DEG 9KT 3925 10371 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:58 PM MDT | Areal Flood Advisory | BOU | Washington | 92 min |
| Jul 25, 2:03 PM MDT | Areal Flood Advisory | BOU | Elbert | 87 min |
| Jul 25, 2:34 PM MDT | Areal Flood Advisory | BOU | Elbert | 86 min |
| Jul 25, 2:41 PM MDT | Special Weather Statement | BOU | Lincoln | 34 min |
| Jul 25, 2:55 PM MDT | Areal Flood Advisory | BOU | Lincoln | 95 min |
| Jul 25, 3:39 PM MDT | Areal Flood Advisory | BOU | Lincoln | 96 min |
| Jul 25, 4:23 PM MDT | Areal Flood Advisory | BOU | Larimer | 82 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.